MAUDE Adverse Event Report: SYNTHES GMBH DRIVESHAFT FOR SCREWDRIVER 90°; DRIVER, WIRE, AND BONE DRILL, MANUAL

SYNTHES GMBH DRIVESHAFT FOR SCREWDRIVER 90°; DRIVER, WIRE, AND BONE DRILL, MANUAL
Model Number 03.505.006
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.(b)(4).Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Initial reporter occupation: initial reporter is a synthes employee.Device evaluated by mfr: without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2022 the axel and shaft of the screwdriver in question are stuck together.There was no reported patient interaction, event occurred post-op.No further information is available.This report is for a driveshaft for screwdriver 90°.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.A manufacturing record evaluation cannot be performed due to lot number being unknown, since the device is embedded inside the mating device and was not possible to disassemble.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned driveshaft for screwdriver 90 was observed wit several deep dents at the gear from the tip.The device was returned with all the components still in assembled condition; however, the components could not be disassembled, this condition is related with the customer complaint.The dimensional inspection was not performed for the driveshaft for screwdriver 90 due to not being applicable to the complaint condition.A functional test was performed to asses the device interaction issue was conducted.The inner shaft could not be removed from the screwdriver shaft.The complaint condition was able to be replicated.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The complaint condition was confirmed for the driveshaft for screwdriver 90 as the device components could not disassembled.The root cause for the reported complaint condition is attributed to a design- related/manufacturing issue.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed? yes, reviewed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.D10: date of concomitant therapy is november 1, 2022.

Brand Name
DRIVESHAFT FOR SCREWDRIVER 90°
Common Device Name
DRIVER, WIRE, AND BONE DRILL, MANUAL
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key15854702
Report Number8030965-2022-10246
Device Sequence Number20464318
Product Code DZJ
UDI-Device Identifier10887587013329
UDI-Public(01)10887587013329
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K082649
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.505.006
Device Catalogue Number03.505.006
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/01/2022
Supplement Date Received by Manufacturer01/17/2022
Initial Report FDA Received Date11/23/2022
Supplement Report FDA Received Date01/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SHAFT FOR 90 SCREWDRIVER.
Patient SexUnknown